| Catalog Number |
ENCR401612 |
| Medical Device Problem Codes |
Premature Activation (1484); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/30/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during an endovascular embolization, an enterprise2 4mmx16mm intracranial stent (encr401612, 8645717) became impeded at the distal end of a microcatheter (mc) and could not pass through the microcatheter.The physician only retracted the stent, but the stent was released automatically in the y connector.The stent body was found to be separated prematurely from delivery wire.The physician removed the stent and switched to a new stent to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 09-oct-2024 indicated that they were able to torque the device.There was no evidence of physical material within the device.The microcatheter used was a prowler select microcatheter (606s255x, lot unknown).The microcatheter did not kink/bent.There was no excessive force used with the devices.There were no procedural delays due to the event.
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during an endovascular embolization, an enterprise2 4mmx16mm intracranial stent (encr401612, 8645717) became impeded at the distal end of a microcatheter (mc) and could not pass through the microcatheter.The physician only retracted the stent, but the stent was released automatically in the y connector.The stent body was found to be separated prematurely from delivery wire.The physician removed the stent and switched to a new stent to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.Additional event information received on 09-oct-2024 indicated that they were able to torque the device.There was no evidence of physical material within the device.The microcatheter used was a prowler select microcatheter (606s255x, lot unknown).The microcatheter did not kink/bent.There was no excessive force used with the devices.There were no procedural delays due to the event a non-sterile enterprise2 4mmx16mm intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed and as described in the event, the stent was detached from the delivery unit and this was not returned for evaluation.No appearance of damages were noted on the introducer nor the delivery wire.The delivery wire was subjected to dimensional analysis and all measurements were found to be within specification, including those specifications that control the attachment and delivery of the stent.Therefore, device failure is not suspected to be a contributing factor.Microscopic inspection was performed on the stent component.It was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent being impeded in the microcatheter could not be evaluated due to the detached condition of the stent; however, the issue reported regarding the stent being prematurely released was confirmed since the stent was noted as already separated from the delivery system.With the limited information available, a conclusive cause cannot be determined; however, it is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.At this time, there is no evidence to support that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: if resistance is met during manipulation, determine the cause of resistance before proceeding.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.